EconPapers    
Economics at your fingertips  
 

Equilibrium reinsurance strategies for n insurers under a unified competition and cooperation framework

Peng Yang, Zhiping Chen and Xiangyu Cui

Scandinavian Actuarial Journal, 2021, vol. 2021, issue 10, 969-997

Abstract: We propose a unified competition and cooperation framework for n insurers and investigate the resulting reinsurance game problem. Each insurer's surplus is assumed to be a diffusion process. Each insurer can purchase the proportional reinsurance to reduce his claim risk, and the reinsurance premium is determined via the variance value principle. The objective of each insurer is to find a reinsurance strategy so as to maximize the expected utility of his terminal payoff. We establish a Hamilton–Jacobi–Bellman (HJB) equation and the corresponding verification theorem. Furthermore, we derive the explicit solutions for both the equilibrium reinsurance strategy and the value function by solving the HJB equation. Finally, numerical experiments are carried out to illustrate the influences of model parameters such as the size of a group, the number of groups on the equilibrium reinsurance strategy. The numerical results reveal some similarities and differences between the competition case and the cooperation case, and the detailed effects of different competition and cooperation patterns, which provide useful insights for reinsurance in reality.

Date: 2021
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
http://hdl.handle.net/10.1080/03461238.2021.1918577 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:taf:sactxx:v:2021:y:2021:i:10:p:969-997

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/sact20

DOI: 10.1080/03461238.2021.1918577

Access Statistics for this article

Scandinavian Actuarial Journal is currently edited by Boualem Djehiche

More articles in Scandinavian Actuarial Journal from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

 
Page updated 2025-03-20
Handle: RePEc:taf:sactxx:v:2021:y:2021:i:10:p:969-997